Mississippi, 2015Sleet in Mississippi, March 5, 2015
March 5, 2015 · NWS JAN · 23 events in 23 counties and zones
With only a little over a week since the previous heavy snowfall event on February 25th, the region again saw another winter weather maker. Luckily for most of the area, the region had begun a warmup that helped alleviate a lot of road issues.
Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With only a little over a week since the previous heavy snowfall event on February 25th, the region again saw another winter weather maker. Luckily for most of the area, the region had begun a warmup that helped alleviate a lot of road issues. After cold high pressure had moved just to the north of the region around March 2nd, a warm front surged north, bringing moisture and much warmer temperatures back into the region. Temperatures warmed quickly on March 4th into the mid 70s to low 80s but a change was in store. A cold front moved quickly to the southeast due to a very cold and strong high pressure building through southern Canada and northern Plains towards our region. Temperatures quickly plummeted around 40 to 50 degrees in the wake of the cold front.
As the cold front quickly moved southeast, colder air continued to filter in. However, moisture lingered behind the front. Rain began to change over to sleet late the night of March 4th into early morning hours of March 5th. As colder air in the lower parts of the atmosphere continued to filter in, moisture began to transition over to a wintry mix, mainly in the form of sleet, in the northwest Delta. This setup was very favorable for a transition from rain to freezing rain to sleet. Moisture further southeast near the Natchez Trace corridor and Jackson metro began to transition over in the early morning hours of March 5th, with some moderate sleet falling in central Mississippi. Sleet and some snow began to mix into the Delta while the majority of the area saw a significant accumulation of sleet. Some areas in south and east Mississippi also saw some sleet but a little to no accumulation. Precipitation moved out late morning of March 5th.
Those who received a good amount of sleet and some snow accumulation (mainly along and northwest of the Natchez Trace corridor) saw anywhere between 1/2 inch to 1-2 inches in the far northern parts of the Delta and northern Mississippi. Due to being warm the two previous days, road issues were mainly limited to areas that received significant heavy sleet accumulation, mainly in the Delta and northern Mississippi. These areas saw numerous roads that were ice covered and very slick, making travel very hazardous. Areas in the Jackson Metro saw some slick roads but warm ground and road temperature from the previous few days alleviated some of the issues.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 4, 10:10 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Mar 4, 10:10 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1010 PM CST WED MAR 4 2015
.UPDATE...STRONG COLD FRONT WAS NOTED JUST WEST OF MERIDIAN AND
SOUTHWEST TO NEAR BROOKHAVEN. THE TEMPERATURE AT 10PM AT MERIDIAN
WAS STILL 70F AND HATTIESBURG WAS STILL 73F. TEMPERATURES DROP OFF
RAPIDLY BEHIND THE FRONT WITH JACKSON DOWN TO 47F AND GREENVILLE
34F. TEMPERATURES WILL CONTINUE TO DROP THROUGH THURSDAY MORNING
WHILE PRECIPITATION MOVES IN FROM THE WEST. NO CHANGES WERE NEEDED
TO THE CURRENT WINTER STORM WARNING AND WINTER WEATHER ADVISORY THIS
EVENING. REGIONAL RADARS SHOW THE LEADING EDGE OF A BROAD BAND OF
LIGHT RAIN JUST NORTHWEST OF OUR CWA THAT WILL BEGIN BRINGING
FREEZING RAIN AND WINTRY MIX TO MUCH OF OUR CWA OVERNIGHT AND
LASTING THROUGH THURSDAY MORNING. WITH THE UPDATE HAVE ADJUSTED
TEMPERATURE CURVES WITH TIMING OF THE COLD FRONT AND REMOVED
THUNDER WORDING. /22/
&&
.AVIATION...A MIX OF MVFR/VFR FLIGHT CATEGORIES CONTINUE TO BE
OBSERVED AT TAF SITES ACROSS THE AREA THIS EVENING...DUE TO VARYING
CEILINGS HEIGHTS. A STRONG COLD FRONT HAS MOVED ACROSS THE AREA AND
HAS RESULTED IN LOWER CEILINGS AND A FEW SHOWERS MOVING ACROSS THE
REGION. EXPECT MOSTLY MVFR/IFR CONDITIONS TO CONTINUE THROUGH AT
LEAST THURSDAY MORNING.
BEHIND THE FRONT...WINDS ARE BECOMING NORTHERLY AND SUSTAINED
BETWEEN 20-25 KNOTS...WITH GUSTS AROUND 35 MPH...ESPECIALLY ACROSS
THE DELTA. THIS WILL USHER IN A VERY COLD AIRMASS OVERNIGHT INTO
THURSDAY.
OVERNIGHT...THESE STRONG COLD ADVECTING WINDS WILL RESULT IN A
CHANGEOVER OF RAIN...TO FREEZING RAIN AND SLEET BEGINNING IN THE
DELTA AROUND 05Z TONIGHT. THIS CHANGEOVER IN PRECIPITATION WILL
CONTINUE SOUTH INTO CENTRAL MISSISSIPPI THROUGH DAY BREAK THURSDAY
MORNING. CURRENTLY...ICE ACCUMULATION LOOKS MORE PREVALENT...
BETWEEN 0.25-0.50 INCHES...AT KGLH AND KGWO WHERE A WINTER STORM
WARNING IS IN EFFECT FROM TONIGHT THROUGH 18Z THURSDAY. AN
ADDITIONAL ACCUMULATION OF SLEET AND SNOW UP TO 1 INCH IS ALSO
POSSIBLE AT BOTH KGLH AND KGWO. AT KGTR...WHERE A WINTER STORM
WARNING IS ALSO IN EFFECT FROM TONIGHT THROUGH 21Z THURSDAY...ICE
ACCUMULATION CURRENTLY LOOKS TO BE < 0.25 INCHES. FINALLY...AT
KHKS...KJAN...AND KMEI...ICE ACCUMULATION IF ANY...CURRENTLY APPEARS
LIGHT AND ONLY COLLECTING ON METAL SURFACES AND PERHAPS SOME
ELEVATED SURFACES. /19/15/
&&
.PREV DISCUSSION... /ISSUED 500 PM CST WED MAR 4 2015/
SHORT TERM...HOT TODAY...COLD TOMORROW. STRONG ARCTIC FRONT
ACCOMPANIED WITH A MAJOR TEMPERATURE GRADIENT MOVING THROUGH THE
STATE RIGHT NOW. GREENVILLE AND GREENWOOD DROPPED 25 DEGREES IN AN
HOUR WITH THE PASSING OF THE FRONT. A COUPLE OF SHOWERS HAVE POPPED
UP IN THE WARM SECTOR THIS AFTERNOON. MOST OF THE PRECIPITATION SEEN
THOUGH HAS BEEN ALONG AND BEHIND THE FRONT. WINDS HAVE BEEN GUSTING
UP TO 20 MPH FROM THE SOUTH AHEAD OF THE FRONT AND UP TO 30 MPH FROM
THE NORTH BEHIND THE FRONT.
OF COURSE THE MAIN FORECAST CONCERN IS THE TIMING...ONSET...AND
PRECIP TYPES OF THE SYSTEM MOVING THROUGH TONIGHT AND TOMORROW
MORNING. THE FREEZING LINE IS CURRENTLY FROM THE MISSOURI BOOTHEEL
TO LITTLE ROCK TO THE DALLAS/FORT WORTH AREA. THIS LINE WILL PUSH
SOUTH AND EAST TONIGHT AND IS FORECAST TO REACH INTO THE MISSISSIPPI
DELTA BY 03Z WHICH IS A LITTLE QUICKER THAN PREVIOUSLY FORECASTED.
THIS IS THE POINT WE EXPECT THE POST-FRONTAL RAIN TO BEGIN THE
TRANSITION TO FREEZING RAIN. THIS FREEZING LINE AND THIS TRANSITION
WILL SLOWLY PUSH SOUTH AND EASTWARD REACHING JACKSON BY 12Z.
A WINTER STORM WARNING WILL BE IN EFFECT STARTING AT 6PM FOR
COUNTIES IN THE ARKLAMISS DELTA. THESE LOCATIONS CAN EXPECT UP TO
1/4 INCH OF ACCUMULATING FREEZING RAIN FOLLOWED BY UP TO ONE
INCH OF SLEET/SNOW MIX. THE WARNING IS EXPANDED ONE COUNTY TIER
SOUTH AND EAST AT 06Z AND THEN THE WINTER WEATHER ADVISORY BEGINS AT
03Z. IN THE ADVISORY AREA...LOCATIONS CAN EXPECT UP TO A COATING OF
FREEZING RAIN AND SLEET. IT IS HARD TO TELL HOW THIS PRECIP WILL
AFFECT ROADWAYS SINCE TEMPERATURES TODAY HAVE BEEN SO WARM...JUST A
FEW DEGREES BELOW RECORD FOR A COUPLE LOCATIONS TODAY.
ALTHOUGH...DELTA LOCATIONS WILL MOST LIKELY SEE ACCUMULATIONS ON
ROADWAYS BY SUNRISE THURSDAY. BY 12Z...PRECIP FALLING IN THE DELTA
IS EXPECTED TO TRANSITION TO A SNOW/SLEET MIX AND CONTINUE UNTIL THE
SYSTEM EXITS THE AREA IN EARLY AFTERNOON. FOR THE REST OF CENTRAL MS
AND NORTHEAST LA...PRECIP WILL BEGIN IT'S TRANSITION TO FREEZING
RAIN BETWEEN 09Z AND 15Z. AS COLDER AIR CONTINUES TO RUSH INTO THE
AREA...ANOTHER TRANSITION TO SLEET AND SNOW COULD OCCUR BETWEEN 15Z
AND 18Z. ALL PRECIP SHOULD BE EXITED THE AREA BY 00Z FRIDAY.
FOR MOST COUNTIES AND PARISHES UNDER THE WARNING AND
ADVISORY...EXPECT ICE ACCUMULATION IN TREES FIRST THEN ONTO ROOFS
AND ONTO VEHICLES. ROADWAYS WILL BE WARM FROM THE PAST COUPLE DAYS
SO EXPECT ACCUMULATIONS ON THESE SURFACES TO BE DELAYED AT FIRST.
OTHER IMPACTS TO ALSO CONSIDER ARE THE WIND CHILLS. THE GRADIENT
AHEAD OF THE SURFACE HIGH PRESSURE WILL CAUSE WINDS TO CONTINUE TO
GUST FROM THE NORTH UP TO 20-25 MPH THROUGH THURSDAY AND THURSDAY
NIGHT. WIND CHILLS WILL BE IN THE TEENS/LOW 20S FOR MUCH OF
THURSDAY. TEMPERATURES WILL PLUMMET INTO THE LOW TO MID 20S FOR MUCH
OF THE CWA COME FRIDAY MORNING AS THE SURFACE HIGH SITS OVER THE
MID-MISSISSIPPI VALLEY. FOR LOCATIONS IN THE DELTA...TEMPS WILL DROP
INTO THE TEENS FRIDAY MORNING. WITH WINDS STILL BLOWING FROM THE
NORTH...WIND CHILLS WILL BE IN THE SINGLE DIGITS IN THE DELTA THAT
MORNING. /10/
LONG TERM...FRIDAY THROUGH WEDNESDAY...AFTER A RATHER CHILLY START
TO FRIDAY TEMPERATURES WONT WARM TOO MUCH FOR THE DELTA REGION. IN
FACT SOME SITES MAY STRUGGLE TO GET TO FREEZING THAT DAY OR MUCH
ABOVE IT. MOST OF THE REST OF THE AREA WILL BE ABLE TO WARM INTO THE
40S AND LOWER 50S AS SURFACE HIGH PRESSURE SITS OVER THE REGION AND
MOSTLY SUNNY SKIES PREVAIL. ANOTHER CHILLY NIGHT WILL OCCUR FRIDAY
NIGHT ESPECIALLY IN NORTHERN COUNTIES WHICH WERE NOT ABLE TO WARM
MUCH DURING THE DAY. THE SURFACE HIGH WILL BECOME FAIRLY CENTERED
OVER THAT NORTHERN HALF AND WITH CLEAR SKIES/CALMING WINDS...
TEMPERATURES COULD DROP OFF INTO THE UPPER TEENS.
THROUGH THE WEEKEND...THE SFC HIGH WILL REMAIN OVER THE REGION WHILE
THE UPPER PATTERN TAKES ON MORE OF A SOUTHWESTERLY ORIENTATION. THIS
WILL RESULT IN SOME GRADUAL MODERATION OF TEMPERATURES THROUGH THE
WEEKEND. CLOUDS WILL ALSO INCREASE THROUGH THE WEEKEND AS THE
SOUTHERN STREAM JET STARTS TO GET A LITTLE MORE ACTIVE FROM SATURDAY
THROUGH SUNDAY INTO EARLY NEXT WEEK. SHOWERS WILL INCREASE FROM THE
SOUTHWEST ACROSS THE AREA THROUGH THE WEEKEND ESPECIALLY STARTING
EARLY SUNDAY. THIS COMES AS A SFC LOW DEVELOPS ACROSS THE NORTHERN
TEXAS COAST AND TRACKS EASTWARD TOWARD THE REGION THROUGH THE WEEK.
FORTUNATELY TEMPERATURES SHOULD BE WARM ENOUGH FOR ALL OF THIS
PRECIPITATION TO BE IN THE LIQUID FORM RATHER THAN FROZEN.
UNFORTUNATELY...THE REGION WILL BE LOCKED INTO MORE OF AN
UNSETTLED/WET PATTERN THROUGH AT LEAST THE END OF THE WEEK AS A
SOUTHERN STREAM TROUGH TRACKS SLOWLY ACROSS TEXAS TOWARD OUR REGION.
THIS WILL KEEP PERSISTENT CHANCES IN AT LEAST THE SOUTH AND EASTERN
PORTIONS OF THE CWA THROUGH MUCH OF THE WEEK. SOME WARMER
TEMPERATURES LOOK POSSIBLY BY THE END OF NEXT WEEK BUT OVERALL WE
SHOULD REMAIN BELOW NORMAL THROUGH MUCH OF THE WEEK. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 31 33 22 43 / 90 76 13 10
MERIDIAN 34 36 22 49 / 79 76 16 12
VICKSBURG 27 31 21 40 / 100 74 11 9
HATTIESBURG 43 46 25 51 / 70 59 20 7
NATCHEZ 29 32 22 40 / 86 75 14 9
GREENVILLE 24 29 16 34 / 100 62 8 9
GREENWOOD 25 30 16 37 / 100 77 9 9
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WINTER WEATHER ADVISORY FROM 3 AM TO 3 PM CST THURSDAY FOR
MSZ038-039-043>046-048>050-053-054-059>061.
WINTER STORM WARNING UNTIL 3 PM CST THURSDAY FOR MSZ029>033-036-
037-042-047.
WINTER STORM WARNING UNTIL NOON CST THURSDAY FOR MSZ018-019-
025>028-034-035-040-041.
LA...WINTER WEATHER ADVISORY FROM 3 AM TO 3 PM CST THURSDAY FOR
LAZ024-026.
WINTER STORM WARNING UNTIL 3 PM CST THURSDAY FOR LAZ016-023-025.
WINTER STORM WARNING UNTIL NOON CST THURSDAY FOR LAZ007>009-015.
AR...WINTER STORM WARNING UNTIL NOON CST THURSDAY FOR ARZ074-075.
&&
22/15/10/28Hazardous weather outlook, Mar 4, 4:10 PM CST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CST WED MAR 4 2015
ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>029-034>036-040-
041-052215-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
410 PM CST WED MAR 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.
.DAY ONE...TONIGHT AND THURSDAY
ICE ACCUMULATION
THREAT...SIGNIFICANT
TIMING...TONIGHT THROUGH THURSDAY
NON-THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...TONIGHT
RAIN WILL CHANGE TO FREEZING RAIN THIS EVENING AND THEN SHOULD
CHANGE TO A WINTRY MIX OF FREEZING RAIN...SLEET...AND SOME SNOW LATE
TONIGHT. ICE ACCUMULATIONS OF A QUARTER TO A HALF OF AN INCH ARE
POSSIBLE WITH SLEET AND SNOW ACCUMULATIONS UP TO AN INCH. BY LATE
TONIGHT TRAVEL WILL BECOME VERY HAZARDOUS AND SOME POWER OUTAGES ARE
LIKELY. THIS ACTIVITY WILL CONTINUE INTO EARLY THURSDAY BEFORE
PRECIPITATION ENDS BY MIDDDAY.
IN ADDITION TO THE WINTRY PRECIPITATION...WINDS WILL BE RATHER GUSTY
OUT OF THE NORTH TONIGHT. SUSTAINED WINDS OF 25 TO 30 MPH WILL BE
POSSIBLE WITH GUSTS TO NEAR 40 MPH. THIS WILL CREATE AN ADDED CONCERN
FOR POWER OUTAGES AS WELL AS WIND CHILLS NEAR TEN DEGREES FOR SOME
LOCATIONS.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
LOWS BELOW 20 DEGREES AND HIGHS NEAR OR BELOW 32 DEGREES ARE
POSSIBLE FOR PORTIONS OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND NORTHWEST MISSISSIPPI THURSDAY NIGHT THROUGH FRIDAY.
IN ADDITION...WIND CHILL TEMPERATURES ARE EXPECTED TO BE IN THE
SINGLE DIGITS FOR EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHWEST
MISSISSIPPI THURSDAY NIGHT INTO FRIDAY MORNING.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.
LAZ024>026-MSZ030>033-037>039-042>045-047-048-053-059-060-052215-
CATAHOULA-TENSAS-CONCORDIA-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-
WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-
CLAIBORNE-JEFFERSON-ADAMS-
410 PM CST WED MAR 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND
SOUTHWEST MISSISSIPPI.
.DAY ONE...TONIGHT AND THURSDAY
ICE ACCUMULATION
THREAT...ELEVATED
TIMING...TONIGHT THROUGH THURSDAY
RAIN WILL CHANGE TO FREEZING RAIN AND SLEET LATE TONIGHT THROUGH EARLY
THURSDAY MORNING. ICE ACCUMULATIONS UP TO ONE QUARTER OF AN INCH ARE
POSSIBLE BY DAYBREAK...AT WHICH POINT DIFFICULT TRAVEL CONDITIONS ARE
EXPECTED AND SOME POWER OUTAGES ARE POSSIBLE.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
LOWS BELOW 20 DEGREES AND HIGHS NEAR 32 DEGREES ARE POSSIBLE FOR
PORTIONS OF NORTH CENTRAL MISSISSIPPI...PORTIONS OF NORTHEAST
LOUISIANA...PORTIONS OF CENTRAL MISSISSIPPI...AND PORTIONS OF WEST
CENTRAL MISSISSIPPI THURSDAY NIGHT THROUGH FRIDAY.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.
MSZ046-049>052-054>056-061-062-052215-
KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-
FRANKLIN MS-LINCOLN-
410 PM CST WED MAR 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.
.DAY ONE...TONIGHT AND THURSDAY
ICE ACCUMULATION
THREAT...LIMITED
TIMING...TONIGHT THROUGH THURSDAY
RAIN IS EXPECTED TO CHANGE OVER TO FREEZING RAIN WITH SURFACE
TEMPERATURES NEAR OR SLIGHTLY BELOW FREEZING TOWARD DAYBREAK
THURSDAY. ICE ACCUMULATIONS BY DAYBREAK SHOULD BE MAINLY LESS THAN A
FEW TENTHS OF AN INCH BUT LIGHT ICING OF BRIDGES AND OVERPASSES IS
EXPECTED AND SHOULD CONTINUE THROUGH MIDDAY.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.
MSZ057-058-063>066-072>074-052215-
JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-
LAMAR-FORREST-
410 PM CST WED MAR 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TONIGHT AND THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.
28
&&
...HAZARD LEGEND...
*NON-THUNDERSTORM WINDS*
EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH
OR GREATER.
SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH.
ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH.
LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH.
*ICE ACCUMULATION*
EXTREME...ROADS IMPASSABLE AND WIDESPREAD POWER OUTAGES LIKELY.
SIGNIFICANT...DANGEROUS TRAVEL CONDITIONS AND NUMEROUS POWER
OUTAGES POSSIBLE.
ELEVATED...DIFFICULT TRAVEL CONDITIONS AND SPORADIC POWER OUTAGES
POSSIBLE.
LIMITED...LIGHT ICING OF BRIDGES AND OVERPASSES.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
Sleet, Sunflower
- When
- March 5, 12:30 AM CST to 10:00 AM CST
- Where
- Sunflower forecast zone
- Reported by
- Public
- Coordinates
- 33.602, -90.589 (the zone’s center; the record gives no point)
One inch of heavy sleet accumulated at Sunflower. A half inch of heavy sleet accumulated over a thin layer of glaze in Indianola.
Sleet, Bolivar
- When
- March 5, 12:30 AM CST to 9:00 AM CST
- Where
- Bolivar forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.796, -90.880 (the zone’s center; the record gives no point)
One to two inches of sleet accumulated in the county. One to two inches of heavy sleet had accumulated in Cleveland. At 20 degrees icing had occurred on most county roads, which included US Highway 61.
Sleet, Grenada
- When
- March 5, 12:30 AM CST to 10:00 AM CST
- Where
- Grenada forecast zone
- Reported by
- Social Media
- Coordinates
- 33.770, -89.802 (the zone’s center; the record gives no point)
Around 2 inches of sleet accumulated in Grenada.
Sleet, Leflore
- When
- March 5, 1:00 AM CST to 10:00 AM CST
- Where
- Leflore forecast zone
- Reported by
- Social Media
- Coordinates
- 33.551, -90.301 (the zone’s center; the record gives no point)
A half to three quarters of an inch of sleet accumulated in Itta Bena.
Sleet, Washington
- When
- March 5, 1:00 AM CST to 10:00 AM CST
- Where
- Washington forecast zone
- Reported by
- COOP Observer
- Coordinates
- 33.284, -90.947 (the zone’s center; the record gives no point)
Around one half inch of heavy sleet accumulated in the county.
Sleet, Carroll
- When
- March 5, 2:00 AM CST to 12:00 PM CST
- Where
- Carroll forecast zone
- Reported by
- Social Media
- Coordinates
- 33.449, -89.920 (the zone’s center; the record gives no point)
A half inch to an inch of sleet accumulated at Teoc and near Vaiden.
Sleet, Issaquena
- When
- March 5, 2:00 AM CST to 10:30 AM CST
- Where
- Issaquena forecast zone
- Reported by
- Public
- Coordinates
- 32.741, -90.989 (the zone’s center; the record gives no point)
One half to one inch of sleet accumulated just east of Mayersville.
Sleet, Warren
- When
- March 5, 2:00 AM CST to 11:00 AM CST
- Where
- Warren forecast zone
- Reported by
- Social Media
- Coordinates
- 32.357, -90.852 (the zone’s center; the record gives no point)
Around three quarters of an inch of heavy sleet accumulated in Vicksburg.
Sleet, Sharkey
- When
- March 5, 2:00 AM CST to 10:00 AM CST
- Where
- Sharkey forecast zone
- Reported by
- Post Office
- Coordinates
- 32.880, -90.813 (the zone’s center; the record gives no point)
Around one half inch of sleet accumulated in Rolling Fork.
Sleet, Claiborne
- When
- March 5, 2:00 AM CST to 12:00 PM CST
- Where
- Claiborne forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 31.974, -90.912 (the zone’s center; the record gives no point)
Around one inch of sleet accumulated on grassy surfaces near Grand Gulf.
Sleet, Humphreys
- When
- March 5, 2:30 AM CST to 11:00 AM CST
- Where
- Humphreys forecast zone
- Reported by
- COOP Observer
- Coordinates
- 33.129, -90.527 (the zone’s center; the record gives no point)
Around one inch of sleet accumulated at the Belzoni Fire Department.
Sleet, Yazoo
- When
- March 5, 3:00 AM CST to 11:00 AM CST
- Where
- Yazoo forecast zone
- Reported by
- COOP Observer
- Coordinates
- 32.780, -90.396 (the zone’s center; the record gives no point)
A half inch of sleet accumulated northeast of Yazoo City.
Sleet, Holmes
- When
- March 5, 3:00 AM CST to 12:00 PM CST
- Where
- Holmes forecast zone
- Reported by
- COOP Observer
- Coordinates
- 33.124, -90.092 (the zone’s center; the record gives no point)
Around one to two inches of sleet accumulated in Pickens.
Sleet, Hinds
- When
- March 5, 3:00 AM CST to 1:00 PM CST
- Where
- Hinds forecast zone
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 32.267, -90.443 (the zone’s center; the record gives no point)
Around three quarters of an inch of sleet accumulated in Terry. Bridges iced over in the Jackson area, which led to some accidents.
Sleet, Montgomery
- When
- March 5, 3:30 AM CST to 11:30 AM CST
- Where
- Montgomery forecast zone
- Reported by
- Social Media
- Coordinates
- 33.494, -89.616 (the zone’s center; the record gives no point)
Sleet accumulated up to one inch at Duck Hill.
Sleet, Madison
- When
- March 5, 3:30 AM CST to 12:00 PM CST
- Where
- Madison forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.635, -90.034 (the zone’s center; the record gives no point)
Around a half to three quarters of an inch of sleet accumulated in Madison along with some light glaze of ice.
Sleet, Webster
- When
- March 5, 4:00 AM CST to 12:00 PM CST
- Where
- Webster forecast zone
- Reported by
- Social Media
- Coordinates
- 33.613, -89.285 (the zone’s center; the record gives no point)
One half to one inch of sleet accumulated at Mantee.
Sleet, Choctaw
- When
- March 5, 4:00 AM CST to 12:00 PM CST
- Where
- Choctaw forecast zone
- Reported by
- Social Media
- Coordinates
- 33.347, -89.248 (the zone’s center; the record gives no point)
An inch of sleet accumulated near Ackerman.
Sleet, Oktibbeha
- When
- March 5, 4:00 AM CST to 12:00 PM CST
- Where
- Oktibbeha forecast zone
- Reported by
- Social Media
- Coordinates
- 33.425, -88.879 (the zone’s center; the record gives no point)
A half to three quarters of an inch of sleet accumulated with some light freezing rain in Starkville. Around one inch of sleet accumulated south of Starkville.
Sleet, Clay
- When
- March 5, 4:00 AM CST to 12:00 PM CST
- Where
- Clay forecast zone
- Reported by
- Social Media
- Coordinates
- 33.656, -88.782 (the zone’s center; the record gives no point)
Around one half inch of sleet accumulated in Montpelier.
Sleet, Attala
- When
- March 5, 4:00 AM CST to 12:00 PM CST
- Where
- Attala forecast zone
- Reported by
- Social Media
- Coordinates
- 33.086, -89.581 (the zone’s center; the record gives no point)
Around one inch of sleet accumulated in Kosciusko. Sleet had covered the ground.
Sleet, Lowndes
- When
- March 5, 4:30 AM CST to 1:00 PM CST
- Where
- Lowndes forecast zone
- Reported by
- Public
- Coordinates
- 33.473, -88.443 (the zone’s center; the record gives no point)
Around one and a half inches of sleet accumulated at Caledonia and around Columbus Air Force Base.
Sleet, Winston
- When
- March 5, 5:00 AM CST to 1:00 PM CST
- Where
- Winston forecast zone
- Reported by
- Public
- Coordinates
- 33.089, -89.034 (the zone’s center; the record gives no point)
Around one inch of sleet accumulated in Noxapater.
- Sleet
- Sleet accumulating half an inch or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in New Jersey, March 5, 20151 death · 2 injured · 21 events
- Winter Storm and Heavy Snow in Delaware, March 5, 201523 injured · 4 events
- Winter Storm in Tennessee, March 5, 20151 death · 3 events
- Strong Wind in South Carolina, March 5, 20151 injured · $61,000 · 7 events
- Winter Storm in Virginia, March 5, 201529 events
- Heavy Snow and Winter Weather in New York, March 5, 201514 events
- Winter Weather in Virginia, March 5, 201513 events
- Winter Storm in Alabama, March 5, 201511 events
- Sleet and Winter Weather in Alabama, March 5, 20159 events
- Avalanche in Colorado, March 5, 20151 injured · 1 event
- Sleet in Louisiana, March 5, 20158 events
- Heavy Snow and Winter Weather in Massachusetts, March 5 to 6, 20158 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 557884, 557896, 558051, 557889, 557891, 557886, 557895, 558049, 558055, 558074, 558054, 557887, 558059, 558060, 557893, 558063, 557890, 557894, 557898, 558052, 558058, 557897, 558076.